Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 449, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 20, 2006, 5:27 PM CDT for Crawford County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 5:27 PM CDT (22:27 UTC)
- Expired
- Jul 20, 2006, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Crawford County, MO
The radar
The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 202228 SVRLSX MOC055-202315- /O.NEW.KLSX.SV.W.0449.060720T2227Z-060720T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 527 PM CDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN EAST CENTRAL MISSOURI * UNTIL 615 PM CDT * AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEELVILLE...AND MOVING SOUTHEAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL CRAWFORD COUNTY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3809 9136 3800 9148 3774 9114 3799 9112 $$ BRITT
2 follow-up statements
000 WWUS53 KLSX 202253 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 552 PM CDT THU JUL 20 2006 MOC055-202315- /O.CON.KLSX.SV.W.0449.000000T0000Z-060720T2315Z/ CRAWFORD MO- 552 PM CDT THU JUL 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CRAWFORD COUNTY... AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEELVILLE...MOVING SOUTHEAST AT 5 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CHERRYVILLE AND DAVISVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3809 9136 3800 9148 3774 9114 3799 9112 $$ BRITT
000 WWUS53 KLSX 202315 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 612 PM CDT THU JUL 20 2006 MOC055-202322- /O.EXP.KLSX.SV.W.0449.000000T0000Z-060720T2315Z/ CRAWFORD MO- 612 PM CDT THU JUL 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY EXPIRES AT 615 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS. STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SLOWLY ACROSS THE CENTRAL PART OF CRAWFORD COUNTY THROUGH 630 PM CDT. THESE STORMS WILL LIKELY PRODUCE UP TO DIME SIZE HAIL...WIND GUSTS IN EXCESS OF 45 MPH AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. LAT...LON 3809 9136 3800 9148 3774 9114 3799 9112 $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:26 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 20, 2:26 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT THU JUL 20 2006
.DISCUSSION...
A COLD FRONT EXTENDS ACROSS NORTHERN MISSOURI AND ILLINOIS THIS
AFTERNOON WITH A BOWING OUTFLOW BOUNDARY FROM EARLIER CONVECTION
EXTENDING FROM WEST CENTRAL ILLINOIS TO JUST WEST OF THE ST. LOUIS
METRO AREA TO SOUTHEAST MISSOURI. TEMPERATURES WERE HELD DOWN
ACROSS ILLINOIS DUE TO CONVECTIVE DEBRIS AND PRECIPITATION...BUT
MISSOURI HAD NO PROBLEM HEATING UP WITH TEMPERATURES OVER 100
DEGREES ACROSS MOST OF CENTRAL MISSOURI.
SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ACROSS NORTHERN MISSOURI
AND WEST CENTRAL ILLINOIS LATE THIS AFTERNOON WHERE COLD FRONT
AND OUTFLOW BOUNDARIES INTERSECT. A SOUTHERN PROPOGATION IS LIKELY
TO TAKE THUNDERSTORMS ACROSS THE ST. LOUIS METRO AGAIN THIS
EVENING.
FRONT WILL STEADILY SINK SOUTH OVERNIGHT REACHING I-70 BY 12Z...AND
THE OZARKS BY EARLY AFTERNOON. SHORTWAVE NOW TOPPING THE RIDGE
ACROSS THE NORTHERN PLAINS WILL LEAD TO MORE WIDESPREAD CONVECTION
TOMORROW ACROSS THE CWA. WITH EXPECTED CLOUD COVER AND
PRECIPITATION...TEMPERATURES WILL ONLY REACH INTO THE 80S. DEWPOINTS
WILL REMAIN IN THE 70S ON FRIDAY...BUT AS HIGH PRESSURE BUILDS
FURTHER SOUTH THIS WEEKEND...EXPECT A COOLER AND DRIER WEEKEND.
A GRADUAL WARMING TREND INTO NEXT WEEK AS RIDGE BEGINS TO SLOWLY
BUILD EAST AGAIN.
EXCESSIVE HEAT WARNING AND HEAT ADVISORIES WILL BE ALLOWED TO EXPIRE
AT 7 PM TONIGHT.
&&
.AVIATION...
FOR THE 18Z TAFS...
COMPLICATED WEATHER PATTERN FOR SOME OF THE TAF SITES...AS OUTFLOW
BOUNDARY IS NEAR KSUS AND KSTL. ADDED TEMPO MENTION OF TRWS FOR
THESE TWO SITES FROM 18Z TO 22Z. THEN ALL SITES TO BE AFFECTED BY
FRONTAL PASSAGE MOVING THRU KUIN AROUND 21Z. HAVE ADDED TEMPO GROUPS
TO ALL TAF SITES...THRU LATE AFTERNOON EARLY EVENING HOURS. AS FOR
CLOUDS...LITTLE IN THE WAY OF CU SO FAR AS HOT WX PERSISTS OVER
REGION. HAVE MVFR CIGS/VSBYS WITH STORMS...THEN VFR CIGS AFTER
PASSAGE OF FRONTAL BOUNDARY. ONLY OTHER MAJOR CHANGE WAS TO ADD
PROB30 GROUPS TO ALL SITES AFTER 14Z TOMORROW AS RWS DEVELOP BEHIND
FRONTAL BOUNDARY.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR AUDRAIN-
BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
LINCOLN-MONITEAU-MONTGOMERY-OSAGE-ST. FRANCOIS-STE.
GENEVIEVE-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR IRON-MADISON-
REYNOLDS.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KNOX-
LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ST.
CHARLES-ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MONROE IL-
RANDOLPH IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-
BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MARION IL-MONTGOMERY IL-PIKE IL-
WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MADISON
IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 20, 4:20 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 420 PM CDT THU JUL 20 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-210000- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- PIKE IL-RALLS-RANDOLPH IL-SHELBY-ST CHARLES-ST CLAIR IL-ST FRANCOIS- ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 420 PM CDT THU JUL 20 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH EARLY THIS EVENING ...WITH TEMPERATURES FROM 94 TO 103 AND HEAT INDICES FROM 105 TO 115. THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AS A COLD FRONT MOVES INTO OUR REGION. DUE TO EXTREME LEVELS OF ATMOSPHERIC INSTABILITY...ANY STORMS THAT DO FORM WILL LIKELY PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...A FEW OF THE STORMS MAY ALSO BE CAPABLE OF PRODUCING TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE UNTIL FRIDAY NIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. SOME STORMS MAY BE SEVERE...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE AREA UNTIL 10 PM...SO SPOTTER ACTIVATION WILL BE NECESSARY THIS EVENING. MOZ084-085-099-210000- IRON-MADISON-REYNOLDS- 420 PM CDT THU JUL 20 2006 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI. .DAY ONE...TONIGHT HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH EARLY THIS EVENING ...WITH TEMPERATURES FROM 95 TO 100 AND HEAT INDICES FROM 105 TO 110. THERE IS A RISK FOR SEVERE THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES INTO OUR REGION. DUE TO EXTREME LEVELS OF ATMOSPHERIC INSTABILITY...ANY STORMS THAT DO FORM WILL LIKELY PRODUCE DAMAGING WINDS AND HAIL. IN ADDITION...A FEW OF THE STORMS MAY ALSO BE CAPABLE OF PRODUCING TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE UNTIL FRIDAY NIGHT...AS AN UPPER LEVEL DISTURBANCE PASSES THROUGH. SOME STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE AREA UNTIL 10 PM...SO SPOTTER ACTIVATION WILL BE NECESSARY THIS EVENING. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:10 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Warren | 65 min |
| Jul 19, 7:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 34 min |
| Jul 19, 7:41 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 34 min |
| Jul 19, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 22 min |
| Jul 19, 8:09 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 66 min |
| Jul 19, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 47 min |
| Jul 19, 8:29 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 61 min |
| Jul 19, 8:36 PM CDT | Tornado Warning | LSX | Jefferson, Saint Francois | 24 min |
| Jul 19, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Madison, Reynolds | 64 min |
| Jul 19, 9:28 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois | 32 min |
| Jul 19, 9:55 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.